Alert archive / Arizona / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 1, 2022, 3:37 PM MST for Pima County, Arizona. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2022, 3:37 PM MST (22:37 UTC)
- Expired
- Jul 1, 2022, 4:15 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pima County, AZ
The radar
The Tucson radar (KEMX), 28 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:45 PM MST | TSTM WND DMG | 6 N Tucson, AZ | TREE DOWN ON THE LEFT LANE HEADING NORTH BOUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WUUS55 KTWC 012237
SVRTWC
AZC019-012315-
/O.NEW.KTWC.SV.W.0007.220701T2237Z-220701T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
337 PM MST Fri Jul 1 2022
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
East central Pima County in southeastern Arizona...
* Until 415 PM MST.
* At 337 PM MST, a severe thunderstorm was located over Davis-Monthan
Air Force Base, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Tanque Verde, Vail, South
Tucson, Catalina Foothills, Corona De Tucson, Tucson International
Airport and Rita Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3194 11080 3224 11106 3233 11084 3197 11061
TIME...MOT...LOC 2237Z 161DEG 8KT 3214 11084
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CWR1 follow-up statement
821
WWUS55 KTWC 012308
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
408 PM MST Fri Jul 1 2022
AZC019-012317-
/O.EXP.KTWC.SV.W.0007.000000T0000Z-220701T2315Z/
Pima-
408 PM MST Fri Jul 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY WILL
EXPIRE AT 415 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3194 11080 3224 11106 3233 11084 3197 11061
TIME...MOT...LOC 2307Z 161DEG 8KT 3219 11086
$$
CWRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:24 PM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 1, 1:24 PM MST, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 124 PM MST Fri Jul 1 2022 .SYNOPSIS...Showers and thunderstorms will be present each afternoon and evening into the weekend across southeast Arizona with plenty of moisture in place. High temperatures will remain near to slightly below normal. && .DISCUSSION...Storms continue to develop along the peripherpy of the weakening MCV. In general, CAMs are in good agreement of the activity ramping up around the decaying MCV, especially the west/northwest side. Therefore, made substantial increases to POPs across the favored areas and the Tucson Metro. Showers and thunderstorms should continue to increase in strength/coverage through the rest of the aftn and into the early evening. As storms develop and push west, increased uncertainty exist. There are at least a few solutions showing convection moving across central Pima county along OFBs through the evening. Storms should dissipate across central Pima County due to drier air working east. High res guidance shows additional activity entering AZ from Sonora, MX after midnight. This could keep scattered showers and isolated T'storms through much of the night. As with any Monsoon day, an isolated severe thunderstorm is possible with localized flash flooding possible. The overall flow pattern with a broad ridge of high pressure over the southern United States and a trough of low pressure along the West Coast will remain in place through the middle of next week. This will likely shunt moisture east early next week. Thereafter, ensembles favored the ridge of high pressure building northward and possibly becoming centered over the Four Corners region by Friday. This would suggest a better coverage of showers and thunderstorms toward the end of next week. Otherwise, more of the same with high temperatures remaining near seasonable readings. && .AVIATION...Valid through 03/00Z. Through 02/04Z, SCT-BKN clouds at 9k-12k ft AGL dropping to 7k-9k ft with SCT SHRA/TSRA. Diminishing clouds and shower/storm activity aft 02/04Z with isolated SHRA possible through 02/15z. Erratic SFC wind gusts and outflows in excess of 40 kts possible with TSRA during the afternoon and evening hours. Otherwise, SFC wind generally less than 12 kts. SCT SHRA/TSRA will be possible once again after 02/19z through the end of the period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place over the next several days keeping RH values above critical thresholds. Showers and thunderstorms will be possible each afternoon and evening, potentially lingering into the late night hours some nights. Any storms will carry the threats of lightning, strong wind gusts and localized flooding. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 1, 12:37 PM MST, 3 hours before
Special Weather Statement
National Weather Service Tucson AZ
1237 PM MST Fri Jul 1 2022
AZZ506-509-511-012015-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Southeast Pinal County including
Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount
Graham-
1237 PM MST Fri Jul 1 2022
...A strong thunderstorm will impact portions of west central Graham
and east central Pinal Counties through 115 PM MST...
At 1237 PM MST, Doppler radar was tracking a strong thunderstorm near
Aravaipa Canyon Wilderness, or 12 miles southeast of Winkelman,
moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aravaipa Canyon Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3313 11038 3282 11046 3284 11068 3308 11069
3310 11068 3312 11066 3311 11065 3314 11064
3313 11059 3315 11058
TIME...MOT...LOC 1937Z 185DEG 11KT 3291 11057
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KRGSpecial weather statement, Jul 1, 1:19 PM MST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Tucson AZ
119 PM MST Fri Jul 1 2022
AZZ506-511-012100-
Southeast Pinal County including Kearny/Mammoth/Oracle-Galiuro and
Pinaleno Mountains including Mount Graham-
119 PM MST Fri Jul 1 2022
...A strong thunderstorm will impact portions of east central Pinal
County through 200 PM MST...
At 118 PM MST, Doppler radar was tracking a strong thunderstorm near
Mammoth, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mammoth and Aravaipa Canyon Wilderness.
This includes Route 77 between mile markers 114 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3290 11065 3289 11045 3269 11045 3272 11072
TIME...MOT...LOC 2018Z 019DEG 22KT 3280 11059
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KRGSpecial weather statement, Jul 1, 2:00 PM MST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tucson AZ
200 PM MST Fri Jul 1 2022
AZZ503-504-012145-
Upper Santa Cruz River and Altar Valleys including Nogales-Tucson
Metro Area including Tucson/Green Valley/Marana/Vail-
200 PM MST Fri Jul 1 2022
...A strong thunderstorm will impact portions of east central Pima
County through 245 PM MST...
At 200 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles west of Green Valley, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sahuarita, Green Valley, Three Points and East Sahuarita.
This includes Interstate 19 between mile markers 36 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3180 11127 3200 11129 3204 11098 3179 11092
TIME...MOT...LOC 2100Z 264DEG 8KT 3190 11118
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Jul 1, 2:22 PM MST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tucson AZ
222 PM MST Fri Jul 1 2022
AZZ504-506-507-514-012200-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Southeast Pinal County including
Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
222 PM MST Fri Jul 1 2022
...A strong thunderstorm will impact portions of northeastern Pima
and southern Pinal Counties through 300 PM MST...
At 221 PM MST, Doppler radar was tracking a strong thunderstorm near
Catalina, moving east at 5 mph.
HAZARD...Winds in excess of 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Catalina, Oro Valley, Saddlebrooke, Mount Lemmon/Summerhaven and
Catalina State Park.
This includes Route 77 between mile markers 80 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3239 11095 3252 11096 3254 11067 3240 11071
TIME...MOT...LOC 2121Z 254DEG 5KT 3246 11083
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JRMSpecial weather statement, Jul 1, 2:36 PM MST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tucson AZ
236 PM MST Fri Jul 1 2022
AZZ502-504-012200-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
236 PM MST Fri Jul 1 2022
...A strong thunderstorm will impact portions of northeastern Pima
County through 300 PM MST...
At 236 PM MST, Doppler radar was tracking a strong thunderstorm over
Valencia West, or 13 miles west of Tucson. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tucson, Drexel Heights, Pascua Pueblo Yaqui Reservation, Saguaro
National Park West, Valencia West, Tucson Estates and Ryan AirField.
This includes Route 86 between mile markers 160 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3209 11116 3224 11124 3232 11112 3214 11098
TIME...MOT...LOC 2136Z 254DEG 3KT 3217 11112
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Jul 1, 3:27 PM MST, 10 minutes before
Special Weather Statement
National Weather Service Tucson AZ
327 PM MST Fri Jul 1 2022
AZZ504-012315-
Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
327 PM MST Fri Jul 1 2022
...A strong thunderstorm will impact portions of east central Pima
County through 415 PM MST...
At 327 PM MST, Doppler radar was tracking a strong thunderstorm near
Davis-Monthan Air Force Base. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Vail, Corona De Tucson, Saguaro
National Park East and Rita Ranch.
This includes the following highways...
Interstate 10 between mile markers 266 and 283.
Route 83 between mile markers 55 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3195 11083 3214 11092 3221 11074 3195 11064
TIME...MOT...LOC 2227Z 252DEG 1KT 3211 11083
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:34 PM MST | Special Weather Statement | TWC | 26 min | |
| Jun 30, 6:55 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Jun 30, 7:36 PM MST | Special Weather Statement | TWC | Pima | 24 min |
| Jun 30, 8:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jun 30, 8:28 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jun 30, 8:36 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jun 30, 8:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jun 30, 9:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Jul 1, 11:05 AM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 1, 12:37 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 1, 12:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 1, 1:11 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Jul 1, 1:19 PM MST | Special Weather Statement | TWC | 41 min | |
| Jul 1, 1:28 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 1, 1:51 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 1, 2:00 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 1, 2:22 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 1, 2:36 PM MST | Special Weather Statement | TWC | 24 min | |
| Jul 1, 2:53 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 1, 3:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 1, 3:16 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 1, 3:18 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 1, 3:27 PM MST | Special Weather Statement | TWC | 48 min | |
| Jul 1, 3:41 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 1, 3:55 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Jul 1, 4:40 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 1, 4:45 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.